May 12, 2017 Is International ME/CFS and FM Awareness Day
International ME/CFS and FM Awareness Day is May 12th, 2017. Jody Smith shares some information about upcoming events and ways you can be heard ...
Discuss the article on the Forums.

Neurontin....

Discussion in 'General Treatment' started by soxfan, May 28, 2015.

  1. soxfan

    soxfan Senior Member

    Messages:
    868
    Likes:
    461
    North Carolina
    I have started taking Neurontin for two reasons. First to help with the nerve pain in my calf and foot and secondly to help with my sleep quality. I took it Monday night along with my 1/2 tablet Klonopin and woke up in the night feeling really spacy. I got up to get some water and I felt so weird....

    The next morning I felt so hung over I could hardly function. I only took a 100mg tablet along with .025 Klonopin. Tuesday night I didn't take one but I took one again at about 5pm last night and today I feel the same...totally hung over and feeling weird.

    Anyone else ever taken this and felt this horrible after such a small dose. I kind of feel like I am not here but in outer space....ugh....
     
  2. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,639
    Left Coast
    It's does that to you. Makes you feel high until your brain gets used to it. I felt like I had smoked some killer weed! Lol.


    After about a week I think you should be ok.

    Just an unasked for comment. I gained quite a bit of weight in this so you might want to adjust your eating and see how it goes.
     
    soxfan likes this.
  3. soxfan

    soxfan Senior Member

    Messages:
    868
    Likes:
    461
    North Carolina
    I am not sure if I am even taking enough to help with sleep...but it certainly didn't make me feel better rested! I had read that weight gain is a possibility but I don't know how high a dose I will even get up to if I continue taking it. Thanks for the input....I don't feel spacy anymore but incredible tired...
     
  4. minkeygirl

    minkeygirl But I Look So Good.

    Messages:
    4,678
    Likes:
    4,639
    Left Coast
    I took it years ago. I started with 800 mgs/day and got to 3200 in a week! I was wasted the entire time. In fact I stocked up on microwave stuff to prepare for that week

    It never helped me sleep. It did seem to help my brain for about 8 months and then it just stopped.

    I had been "feeding " some personal issues with food at the time, so I'm sure that didn't help with the weight issue.

    But I remember every appointment the doc asking me if I had gained weight. Id say yeah but I had a death in the family and so I was eating

    He never once told me that neuronton can cause weight gain and maybe I should watch it.

    I don't know if dose makes a difference in gaining weight but I gained about 60 lbs in 8 months.

    Worth a shot for the pain.
     
    soxfan likes this.
  5. Misfit Toy

    Misfit Toy Senior Member

    Messages:
    2,935
    Likes:
    5,283
    USA
    Soxfan, I was put on it for nerve pain and sciatica back in 2000. I could not stop sleeping on it and having weird dreams. Actually, I am not sure I ever really slept on it...or just dreamed. I couldn't keep my eyes open. I was a mess after awhile. I was up to 600 mg. But even lowering it, it made me extremely depressed to the point of where I was wanting to end my life. After about 2 months, I quit it.

    Did it help with pain? Somewhat..only because it dulled me so much and made me feel exhausted so I wasn't really thinking of the pain.

    I would stick with it, and write down how you do and see how you feel. IT can help many with pain, but it can cause some "brain" side effects.
     
  6. CFS_for_19_years

    CFS_for_19_years Hoarder of biscuits

    Messages:
    1,938
    Likes:
    4,845
    USA
    Lyrica (pregabalin) is an improvement over Neurontin (gabapentin). It will still make you gain weight but it won't make you feel quite as spacey. It's used a lot to treat neuropathies. I've taken both and much prefer Lyrica, both for pain and sleep.
     
    soxfan likes this.
  7. soxfan

    soxfan Senior Member

    Messages:
    868
    Likes:
    461
    North Carolina
    @CFS -My doctor did mention Lyrica too...to be honest the nerve pain is bad but I can live with it. I only have it really bad when I am in a crash or extremely exhausted. I really don't like feeling even more tired than I already do each day. It seems as though it takes 24 hours to wear off.
    I think for now I am just gonna quit taking it because I have so much going on (moving) that I need to be somewhat functional.

    @Misfit- I do feel just so tired and listless. I have enough problems with my brain that I don't think I want to add any more...

    @Minkey-I have no idea how you started off with so much. I think that would make me incapacitated for weeks! The most I have ever taken is 200mg and that wasn't even all at once.
     

See more popular forum discussions.

Share This Page